Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 297, NWS Raleigh, NC

September 30, 2016Franklin County, Nash County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 30, 2016, 10:14 AM EDT for Franklin County, Nash County, Wake County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2016, 10:14 AM EDT (14:14 UTC)
Expired
Sep 30, 2016, 11:00 AM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, NC, Nash County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 10:19 AM EDTHAIL 0.882 N New Hope, NCPENNY TO NICKEL-SIZED HAIL AT SOUTHALL RD. AND BUFFALOE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

512 
WUUS52 KRAH 301414
SVRRAH
NCC069-127-183-301500-
/O.NEW.KRAH.SV.W.0297.160930T1414Z-160930T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1014 AM EDT FRI SEP 30 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  WEST CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1100 AM EDT

* AT 1013 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GARNER...OR 7 MILES SOUTHEAST OF RALEIGH...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...WAKE FOREST...ZEBULON...FRANKLINTON...BUNN...
  KNIGHTDALE...WENDELL...ROLESVILLE AND YOUNGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3591 7808 3581 7825 3582 7826 3572 7843
      3571 7847 3566 7853 3577 7868 3603 7857
      3603 7856 3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1413Z 219DEG 20KT 3576 7856 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
3 follow-up statements
480 
WWUS52 KRAH 301430
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1030 AM EDT FRI SEP 30 2016

NCC069-127-183-301500-
/O.CON.KRAH.SV.W.0297.000000T0000Z-160930T1500Z/
WAKE NC-FRANKLIN NC-NASH NC-
1030 AM EDT FRI SEP 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR NORTHEASTERN WAKE...SOUTHWESTERN FRANKLIN AND WEST CENTRAL NASH
COUNTIES...

AT 1029 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ZEBULON...OR 10 MILES EAST OF RALEIGH...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAKE FOREST...ZEBULON...FRANKLINTON...BUNN...KNIGHTDALE...
ROLESVILLE...YOUNGSVILLE...PILOT...PURNELL AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING LARGE HAIL...STRAIGHT LINE WINDS AND TORNADOES.
MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM... A
BATHROOM OR CLOSET OR BASEMENT.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3591 7808 3581 7825 3582 7826 3580 7843
      3579 7848 3579 7851 3593 7861 3603 7857
      3603 7856 3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1429Z 222DEG 26KT 3583 7848 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
999 
WWUS52 KRAH 301442
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 AM EDT FRI SEP 30 2016

NCC127-301451-
/O.CAN.KRAH.SV.W.0297.000000T0000Z-160930T1500Z/
NASH NC-
1042 AM EDT FRI SEP 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NASH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3597 7817 3587 7829 3583 7841 3586 7843
      3589 7847 3598 7851 3603 7857 3603 7856
      3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1441Z 219DEG 20KT 3589 7843 

$$

NCC069-183-301500-
/O.CON.KRAH.SV.W.0297.000000T0000Z-160930T1500Z/
WAKE NC-FRANKLIN NC-
1042 AM EDT FRI SEP 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR NORTHEASTERN WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 1041 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ZEBULON...OR 13 MILES EAST OF RALEIGH...MOVING NORTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAKE FOREST...FRANKLINTON...BUNN...ROLESVILLE AND YOUNGSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING LARGE HAIL...STRAIGHT LINE WINDS AND TORNADOES.
MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM... A
BATHROOM OR CLOSET OR BASEMENT.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3597 7817 3587 7829 3583 7841 3586 7843
      3589 7847 3598 7851 3603 7857 3603 7856
      3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1441Z 219DEG 20KT 3589 7843 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
283 
WWUS52 KRAH 301455
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1055 AM EDT FRI SEP 30 2016

NCC069-183-301505-
/O.EXP.KRAH.SV.W.0297.000000T0000Z-160930T1500Z/
WAKE NC-FRANKLIN NC-
1055 AM EDT FRI SEP 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE AND
SOUTHWESTERN FRANKLIN COUNTIES WILL EXPIRE AT 1100 AM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3597 7817 3587 7829 3583 7841 3586 7843
      3589 7847 3598 7851 3603 7857 3603 7856
      3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1452Z 219DEG 20KT 3589 7843 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 10:00 AM EDT, 14 minutes earlier.

Area forecast discussion, Sep 30, 10:00 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1000 AM EDT FRI SEP 30 2016

.SYNOPSIS...
A weak wave of low pressure and associated frontal zone will drift
east across our region through early Saturday, then offshore through
the rest of the weekend, while a persistent upper level low over the
Tennessee Valley lifts across the Lower Great Lakes.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 1000 AM Friday...

Storm chances were increased and expanded a couple of hours ago to
account for broken convective band curving from SW VA to Raleigh to
Clinton to Wilmington, with elements tracking roughly northward.
The latest surface analysis shows the surface low over the NC
Foothills with a cold/occluded front extending down through western
and southern SC and a warm/stationary front extending eastward
across northern NC. Already a few strong to severe storms have
formed in this band within a somewhat favorable environment of good
deep layer shear (45-55 kts), strong mid level jet streak (55-60
kts), and marginal instability (~1000 J/kg of MUCAPE), although
dynamic forcing for ascent is largely to our west, closer to the
influence of the vortex centered over the KY/IN border. Will
continue to monitor the severe threat over the next several hours as
the mid level speed max tracks up the east side of the vortex, with
the surface cold/occluded front easing slowly toward the ENE. Will
keep good chance to likely pops in the Triangle to the north and
east, with lower slight-chance to low chance pops over the SW CWA.
Highs still expected to be in the upper 70s to lower 80s. -GIH

Earlier discussion from 200 am Friday: Strong low-level warm
advection in advance of a cold front extending southward along the I-
77 corridor and upper level forcing in the form of a jet
entrance/exit and small amplitude waves/weak DPVA/ rotating around
the eastern periphery of a stalled upper level low in Kentucky have
allowed deep convection to develop within the dry mid/upper level
airmass in place over central/western NC since 00Z. Nocturnal
destabilization assoc/w low-level warm advection will yield 1000-
2000 J/Kg of MUCAPE through sunrise. Low-level FGEN and upper level
forcing on the eastern periphery of the stalled upper low may
further enhance thermodynamics via the release of potential
instability, in the presence of vertical wind shear sufficient for
supercells (SCP values 2-6). Any isolated convection in central NC
this morning should remain elevated in nature, with parcels
launching from ~925 mb (atop a ~2500 ft stable layer). With the
above in mind, isolated convection will remain possible overnight,
primarily in the NW Piedmont where low-level forcing will be
juxtaposed with marginal upper level forcing on the eastern
periphery of the stalled upper low. If layer-lifting is sufficient
for deep convection to survive entrainment of dry air aloft in the
NW Piedmont, updrafts could acquire mid-level rotation and exhibit
deviant motion. Given the elevated nature of any convection and the
lack of such characteristics thus far, severe weather appears
unlikely. Should a robust elevated updraft acquire rotation, small
to marginally severe hail could not be ruled out.

Instability will decrease from west-east today as a drier low-level
airmass advects into portions of the area (western Piedmont for
sure) attendant a slow moving cold front and temps aloft (H5) begin
to warm. The front is expected to further slow down this afternoon,
stalling in a NW-SE orientation along/near a line from INT-TTA-CTZ.
As a result, expect dry conditions in the SW Piedmont with isold/sct
convection possible elsewhere and the relative best chances from in
the NE Coastal Plain. Expect highs ranging from near 80F in the N/NW
Piedmont to ~85F in the Sandhills and SE Coastal Plain. Lows tonight
ranging from the mid 50s west to mid 60s east.

If convection can survive entrainment of dry air in the mid/upper
levels this afternoon, instability/shear would support supercellular
organization along with a potential for damaging winds/large hail.
Though diurnal destabilization will be greatest across portions of
the the Sandhills/SE Coastal Plain, the potential for an isolated
severe storm may be confined to the N/NW Piedmont in closer vicinity
to the stalled upper low where upper level forcing /layer-lifting/
(and release of potential instability) is more likely. -Vincent

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 200 AM Friday...

Dry/stable conditions will prevail sat/sat night as a dry low-level
airmass advects into the region beneath an increasingly warm/dry mid-
level airmass as the upper level low retrogrades northward away from
the region (toward the Great Lakes). Expect highs in the upper 70s
to lower 80s and lows mid/upper 50s to lower 60s. -Vincent

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 350 PM Thursday...

he upper low over the Great Lakes will finally open up and weaken as
it finally ejects eastward off the New England Coast late Monday and
into Tuesday. Warm dry air aloft will cap Central NC off from any
convection Sunday and Monday with daytime highs continuing to run a
good 3 to 5 degrees above normal. Highs in the upper 70s north to
lower 80s south. Lows 60 to 65.

In the wake of the low lingering off the New England Coast, Canadian
high pressure will wedge south down the Atlantic Seaboard, bringing
cooler, more seasonable temperatures Tuesday through Thursday.
The NHC forecasts has Matthew moving northward through the Bahamas
on Tuesday, with large model spread thereafter in both the  track
and speed of Matthew for the latter half of next week. Refer to the
National Hurricane Center for the latest information on TC Matthew.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 645 AM Friday...

24-hr TAF period: IFR/LIFR ceilings and fog will begin to lift to
MVFR everywhere late morning, possibly scattering out to VFR at the
INT/GSO terminals by mid afternoon, perhaps earlier if shower
activity shifts east of the Triad by that time. MVFR ceilings may
prevail through the afternoon at eastern terminals, where isolated
convection is more likely to persist. VFR conditions are expected at
eastern terminals by or shortly after the end of the TAF period as a
dry low-level airmass gradually advects eastward through central NC.

Looking Ahead: Expect an extended period of dry/VFR conditions this
weekend through early next week as a dry airmass prevails over the
Carolinas. -Vincent

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...Hartfield/Vincent
SHORT TERM...Vincent
LONG TERM...CBL
AVIATION...Vincent
Hazardous weather outlook, Sep 30, 8:36 AM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
836 AM EDT FRI SEP 30 2016

NCZ007>011-021>028-038>043-076>078-088-089-011100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
836 AM EDT FRI SEP 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE TODAY ACROSS
THE NORTHERN AND EASTERN PIEDMONT... EASTERN SANDHILLS... AND
COASTAL PLAIN. THESE STORMS MAY BE CAPABLE OF QUARTER SIZE HAIL
AND DAMAGING WIND GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ073>075-083>086-011100-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-
836 AM EDT FRI SEP 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GIH

In the hours before

Special weather statement, Sep 30, 7:53 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
753 AM EDT FRI SEP 30 2016

NCZ040-076-077-086-088-301300-
CUMBERLAND  NC-LEE  NC-HOKE  NC-CHATHAM  NC-HARNETT  NC-
753 AM EDT FRI SEP 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...LEE...NORTHEASTERN HOKE...SOUTHEASTERN CHATHAM AND
WESTERN HARNETT COUNTIES UNTIL 900 AM EDT...

AT 752 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR POPE AFB...OR 8 MILES NORTHWEST OF FORT BRAGG...MOVING NORTH AT
30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...FORT BRAGG...GOLDSTON...POPE AFB...SPRING LAKE...
BROADWAY...SEMINOLE...PINEVIEW...CUMNOCK AND TRAMWAY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3518 7916 3517 7914 3518 7913 3517 7912
      3517 7910 3519 7910 3521 7915 3524 7916
      3526 7920 3528 7921 3531 7919 3534 7924
      3561 7938 3568 7897 3561 7899 3559 7895
      3511 7895 3509 7912
TIME...MOT...LOC 1152Z 175DEG 25KT 3524 7907

GIH
Special weather statement, Sep 30, 7:57 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 AM EDT FRI SEP 30 2016

NCZ022-039-301300-
GUILFORD  NC-RANDOLPH  NC-
757 AM EDT FRI SEP 30 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN GUILFORD
AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 900 AM EDT...

AT 757 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF RANDLEMAN...MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...RANDLEMAN...ARCHDALE...SUMMERFIELD...
TRINITY...STOKESDALE...PLEASANT GARDEN...
JAMESTOWN AND LAKE TOWNSEND MARINA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3624 7967 3580 7982 3576 7993 3585 8002
      3626 7998
TIME...MOT...LOC 1157Z 190DEG 27KT 3579 7994

26
Special weather statement, Sep 30, 8:50 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 AM EDT FRI SEP 30 2016

NCZ041-042-077-088-301345-
JOHNSTON  NC-CUMBERLAND  NC-WAKE  NC-HARNETT  NC-
850 AM EDT FRI SEP 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN JOHNSTON...NORTH CENTRAL CUMBERLAND...SOUTH CENTRAL
WAKE AND HARNETT COUNTIES UNTIL 945 AM EDT...

AT 849 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
LILLINGTON TO NEAR FAYETTEVILLE. MOVEMENT WAS TOWARD THE
NORTH-NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LILLINGTON...GARNER...FUQUAY-VARINA...DUNN...ANGIER...BENSON...
ERWIN...COATS...LINDEN AND BUIES CREEK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3514 7890 3554 7896 3557 7893 3574 7862
      3530 7849 3529 7852 3532 7854 3530 7858
      3527 7858 3526 7860
TIME...MOT...LOC 1249Z 205DEG 20KT 3546 7893 3515 7887

GIH
Special weather statement, Sep 30, 8:51 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
851 AM EDT FRI SEP 30 2016

NCZ023-024-040-301345-
ORANGE  NC-ALAMANCE  NC-CHATHAM  NC-
851 AM EDT FRI SEP 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN ORANGE...
EASTERN ALAMANCE AND NORTH CENTRAL CHATHAM COUNTIES UNTIL 945 AM
EDT...

AT 851 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF PITTSBORO...MOVING NORTH AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...HILLSBOROUGH...MEBANE...HAW RIVER...
SWEPSONVILLE...UNION RIDGE...CANE CREEK RESERVOIR...CARR AND SUTPHIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3575 7914 3575 7936 3623 7947 3623 7908
TIME...MOT...LOC 1251Z 179DEG 32KT 3580 7926

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:32 PM EDTSpecial Weather StatementRAHStanly43 min
Sep 29, 10:41 PM EDTAreal Flood WarningRAHCumberland, Harnett, Hoke, Sampson24 hr
Sep 30, 7:53 AM EDTSpecial Weather StatementRAHLee67 min
Sep 30, 7:57 AM EDTSpecial Weather StatementRAHGuilford63 min
Sep 30, 8:50 AM EDTSpecial Weather StatementRAHHarnett55 min
Sep 30, 8:51 AM EDTSpecial Weather StatementRAHAlamance, Orange54 min
Sep 30, 9:32 AM EDTSevere Thunderstorm WarningRAHWake43 min
Sep 30, 10:32 AM EDTRiver Flood WarningRAHCumberland35 hr
Sep 30, 11:04 AM EDTSpecial Weather StatementRAHFranklin56 min
Sep 30, 12:11 PM EDTSpecial Weather StatementRAHWarren64 min
Sep 30, 2:40 PM EDTSpecial Weather StatementRAHOrange65 min
Sep 30, 5:00 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake34 min
Sep 30, 5:14 PM EDTSpecial Weather StatementRAHSampson31 min
Sep 30, 5:36 PM EDTSpecial Weather StatementRAHOrange54 min
Sep 30, 5:37 PM EDTSpecial Weather StatementRAHJohnston38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.